Dr. Coleman Discusses the Toxicities Associated With Rucaparib in Patients With Ovarian Cancer

August 18, 2015
Robert L. Coleman, MD

Robert L. Coleman, MD, professor, Ann Rife Cox Chair in Gynecology, Department of Gynecologic Oncology and Reproductive Medicine, vice chair, Clinical Research, The University of Texas MD Anderson Cancer Center, discusses the toxicities associated with rucaparib in patients with ovarian cancer.

The gastrointestinal toxicity was the most difficult, Coleman says, but adds he and his team are very aggressive when informing patients of this adverse effect. These patients are typically told to anticipate the toxicity; they are also prepared with different medical compounds to help manage this issue.

Robert L. Coleman, MD, professor, Ann Rife Cox Chair in Gynecology, Department of Gynecologic Oncology and Reproductive Medicine, vice chair, Clinical Research, The University of Texas MD Anderson Cancer Center, discusses the toxicities associated with rucaparib in patients with ovarian cancer. This information came from the results of the ARIEL2 trial, a phase II study that identified patients with ovarian cancer most likely to respond to rucaparib, using tumor genetic analysis.